MAUDE Adverse Event Report: PLEXUS MANUFACTURING SDN. BHD VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

PLEXUS MANUFACTURING SDN. BHD VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 353101
Medical Device Problem Codes Break (1069); Intermittent Continuity (1121); Failure to Deliver Energy (1211); Failure to Interrogate (1332); Migration or Expulsion of Device (1395); Battery Problem (2885); Communication or Transmission Problem (2896); Therapeutic or Diagnostic Output Failure (3023); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Therapeutic Effects, Unexpected (2099)
Date of Event 07/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: neu_unknown_lead, product type lead.Product id neu_unknown, product type unknown.Other relevant device(s) are: product id: neu_unknown_lead, serial/lot #: unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from the consumer regarding a patient with a trial external neurostimulator (ens) for fecal incontinence.The patient stated that the programmer wasn't working as she didn't feel the stimulation any longer.The patient was advised that it is possible to get used to the stimulation and not feel it or notice it and still get effective therapy.The patient did say that she tried to increase the stimulation setting but she would get a message that said limit reached.The patient stated she decreased the stimulation from 0.8 to 0.6 and still got the limit reached message.The patient also stated she would get a communication error.While on the line with support link the patient decreased the stimulation to 0 in order to increase the stimulation.The patient was not able to get past the message window about the therapy being turned off.The patient was instructed to restart the programmer.Upon restarting the programmer and getting back into the my therapy app the programmer said it was communicating but it wasn't able to connect with the ens device; the programmer said that a lead or something was loose or disconnected.Patient stated that her dev ice is still giving her the communication error.The patient stated her device still does not work but, she will be having it removed tomorrow.Additional information was received from a health care professional (hcp) on 2020-aug-15.In response to the inquiry for what the cause was of the loose lead, the upper limit reached and the communication error, the hcp replied ¿unknown, ¿and that it was a ¿possible patient error.¿ in response to the inquiry for what actions/interventions had been taken to resolve the loose lead, the upper limit reached and the communication error the hcp replied with their clinic notes that were taken on (b)(6) 2020.The hcp reported in their clinic notes that they had spoken to the patient regarding their sns test progress and programming over the past week.It was noted in the notes that prior to the evaluation they had been having 4 accidents per week and during this 4 day test the patient had 2 accidents.It was noted that in the first part of the week the patient seemed to be doing well on the right lead at 0.8 volts with intermittent vaginal sensation.On (b)(6) 2020, the patient began having problems feeling the stimulation no matter how high they increased the voltage.The hcp noted that they had spoken to the patient earlier on (b)(6) 2020 and the patient had been doing well.The hcp said it was unclear to them why the patient had decided they needed to turn up the voltage.The patient was noted to have reported they did ¿lots of checking,¿ and it had ¿not worked since.¿ the hcp reported that the patient did continue to ev acuate and the patient did not have any more accidents.The hcp stated that on that day they had attempted to connect to the controller and they were unable to do so.The hcp discovered that the batteries in the ens were in backwards and once they fixed this, the stimulator turned back on but the hcp was unable to connect to the leads.Next, the hcp found the dressing was loose and the lead had been pulled out of place.The hcp reported that one of the wires had completely broken off at the connection.It was noted that there had bene no redness, swelling or drainage, that the dressing had been removedand the leads pulled without problem.The hcp noted that the skin had been cleansed and the puncture sites were clean with no drainage noted.The hcp reported that the patient denied doing anything with the external stimulator, batteries or dressing with the exception of reinforcing it with tape.The hcp stated they reviewed the test results with the patient and the problems the patient encountered as week as the problems the hcp found that day with the stimulator and dressing.The hcp said that the patient had 4 accidents per week prior to the test and during the 4 days it was working the patient had 2 accidents.The hcp discussed the results with the managing hcp and it was decided that they would proceed with an implant once the mri friendly device was available to them.No further complications were reported at this time.
 
Additional Manufacturer Narrative
H10: prior report included this product: "product id neu_unknown, serial# unknown, explanted: product type unknown" as part of the system report however this product should not have been included.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERIFY ENHANCED
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
PLEXUS MANUFACTURING SDN. BHD
bayan lepas free industrial zo
bayan lepas 11900
MY  11900
MDR Report Key10475213
Report Number3004593495-2020-00991
Device Sequence Number16824289
Product Code EZW
UDI-Device Identifier00643169968783
UDI-Public00643169968783
Combination Product (Y/N)N
PMA/510(K) Number
P080025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number353101
Device Catalogue Number353101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR